This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known. When these two medicines are taken together, the ability of your heart muscle to contract may decrease. The combined effect may be greater than the effect of either medicine when taken alone.
What might happen:
Your heart may not pump as well as it should, causing the chance for life-threatening effects including cardiac arrest.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) about taking these two medicines together. They may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Lee TH, Friedman PL, Goldman L, Stone PH, Antman EM. Sinus arrest and hypotension with combined amiodarone-diltiazem therapy. Am Heart J 1985 Jan;109(1):163-4.
2.Andrivet P, Beaslay V, Kiger JP, vu Gnoc C. Complete sinus arrest during diltiazem therapy; clinical correlates and efficacy of intravenous calcium. Eur Heart J 1994 Mar;15(3):350-4.